Alert archive / Tennessee / Flash Flood Warnings in 2005
Flash Flood Warning 19, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 30, 2005, 12:27 AM CDT for Giles County, Lawrence County, Wayne County, Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2005, 12:27 AM CDT (05:27 UTC)
- Expired
- Aug 30, 2005, 6:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Giles County, TN, Lawrence County, TN, Wayne County, TN
The radar
The Northeast Alabama radar (KHTX), 125 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 370 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 300533
FFWOHX
TNC055-099-181-301130-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1227 AM CDT TUE AUG 30 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GILES COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF PULASKI
LAWRENCE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF LAWRENCEBURG
WAYNE COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF WAYNESBORO
* UNTIL 630 AM CDT
* AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN FROM TROPICAL STORM KATRINA MOVING
NORTHEAST INTO SOUTHERN MIDDLE TENNESSEE. RADAR AND RAIN
GAUGE REPORTS INDICATE BETWEEN ONE AND TWO INCHES OF RAIN HAS
FALLEN IN THE PAST SIX HOURS. ADDITIONAL HEAVY RAINFALL OF ONE TO
THREE INCHES IS LIKELY BEFORE TAPERING OFF LATER THIS MORNING.
* ADDITIONAL LOCATIONS IN THE WARNING INCLUDE LYNNVILLE...ETHRIDGE
AND CLIFTON.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
IF YOU APPROACH A FLOODED ROAD...TURN AROUND...DONT DROWN.
LAT...LON 3502 8761 3502 8722 3500 8683 3528 8681
3542 8694 3546 8713 3544 8723 3547 8743
3540 8756 3550 8774 3544 8803 3501 8797
$$
052 follow-up statements
000
WGUS74 KOHX 300728
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
223 AM CDT TUE AUG 30 2005
TNC055-099-181-301130-
WAYNE TN-LAWRENCE TN-GILES TN-
223 AM CDT TUE AUG 30 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 630 AM CDT FOR GILES...
LAWRENCE AND WAYNE COUNTIES...
AT 216 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN ACROSS THE WARNED AREA. THE HEAVIEST RAIN EXTENDED
ALONG A LINE FROM BODENHAM IN WESTERN GILES COUNTY TO NEAR FIVE POINTS
IN SOUTHEAST LAWRENCE COUNTY. RAINFALL RATES INDICATED BY RADAR WERE
BETWEEN 1.5 AND 2 INCHES PER HOUR.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAYNESBORO...
LAWRENCEBURG...AND PULASKI.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NASHVILLE.
LAT...LON 3502 8761 3502 8722 3500 8683 3528 8681
3542 8694 3546 8713 3544 8723 3547 8743
3540 8756 3550 8774 3544 8803 3501 8797
$$
05000
WGUS74 KOHX 300913
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
409 AM CDT TUE AUG 30 2005
TNC055-099-181-300919-
WAYNE TN-LAWRENCE TN-GILES TN-
409 AM CDT TUE AUG 30 2005
...THE FLASH FLOOD WARNING FOR GILES...LAWRENCE AND WAYNE COUNTIES IS
CANCELLED...
HEAVY RAIN BANDS ASSOCIATED WITH TROPICAL STORM KATRINA HAVE MOVED NORTH
OF THE WARNED AREA. NO FLOODING HAS BEEN REPORTED.
LAT...LON 3502 8761 3502 8722 3500 8683 3528 8681
3542 8694 3546 8713 3544 8723 3547 8743
3540 8756 3550 8774 3544 8803 3501 8797
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 29, 10:20 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 29, 10:20 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1020 PM CDT MON AUG 29 2005 .DISCUSSION... TS KATRINA HAS NOW SHIFTED FURTHER E THAN PREVIOUSLY THOUGHT AND ACCELERATING FASTER. WINDS AND RAIN WILL CONTINUE TO INCREASE AS NIGHT PROGRESSES. WE WILL CONTINUE TO BE IN FAVORABLE POSITION FOR HIGH WINDS AND HEAVY RAIN. CURRENT FORECAST PACKAGE HAS HANDLE ON THINGS...BUT MAY HAVE TO ADJUST TIMING EVENTUALLY. && .OHX WATCHES/WARNINGS/ADVISORIES... INLAND TROPICAL STORM WARNING FROM 10 PM MONDAY TO 11 AM TUESDAY FOR THE FOLLOWING ZONES: GILES...LAWRENCE...LEWIS...PERRY...AND WAYNE. FLOOD WATCH FROM 1 AM TUESDAY TO 6 PM TUESDAY FOR THE FOLLOWING ZONES: BEDFORD...BENTON...CANNON...CHEATHAM...CLAY...COFFEE...CUMBERLAND... DAVIDSON...DEKALB...DICKSON...FENTRESS...GILES...GRUNDY...HICKMAN ...HOUSTON...HUMPHREYS...JACKSON...LAWRENCE...LEWIS...MACON... MARSHALL...MAURY...MONTGOMERY...OVERTON...PERRY...PICKETT...PUTNAM ...ROBERTSON...RUTHERFORD...SMITH...STEWART...SUMNER...TROUSDALE... VAN BUREN...WARREN...WAYNE...WHITE...WILLIAMSON...AND WILSON. INLAND TROPICAL STORM WARNING FROM 1 AM TUESDAY TO 1 PM TUESDAY FOR THE FOLLOWING ZONES: BEDFORD...COFFEE...GRUNDY...HICKMAN...MARSHALL AND MAURY. INLAND TROPICAL STORM WATCH FROM 3 AM TUESDAY TO 4 PM TUESDAY FOR THE FOLLOWING ZONES: BENTON...CANNON...CHEATHAM...CLAY...CUMBERLAND...DAVIDSON...DEKALB... DICKSON...FENTRESS...HOUSTON...HUMPHREYS...JACKSON...MACON... MONTGOMERY...OVERTON...PICKETT...PUTNAM...ROBERTSON...RUTHERFORD... SMITH...STEWART...SUMNER...TROUSDALE...VAN BUREN...WARREN...WHITE... WILLIAMSON...AND WILSON. && MAG
Hazardous weather outlook, Aug 29, 5:40 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 540 PM CDT MON AUG 29 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-301030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 540 PM CDT MON AUG 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. ...INLAND TROPICAL STORM WIND WARNING FOR MIDDLE TENNESSEE TONIGHT INTO TUESDAY... ...FLOOD WATCH IN EFFECT FOR ALL OF MIDDLE TENNESSEE AND PLATEAU FROM 1 AM TO 10 PM CDT TUESDAY... .DAY ONE...TODAY AND TONIGHT... SOON TO BE TROPICAL STROM KATRINA WILL MOVE NORTH INTO THE MID STATE LATE TONIGHT...WITH OCCASIONAL SHOWERS AND SCATTERED THUNDERSTORMS EXPECTED ACROSS MIDDLE TENNESSEE. WIND SPEEDS UP TO 40 MPH WITH HIGHER GUSTS WILL DEVELOP IN SOUTH MIDDLE TENNESSEE AFTER MIDNIGHT. ISOLATED TORNADOES WILL BE POSSIBLE. HEAVY RAINFALL WILL DEVELOP AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SUSTAINED WINDS OF 40 MPH...WITH GUSTS TO 50 MPH CAN BE EXPECTED ON TUESDAY...ACROSS MUCH OF MIDDLE TENNESSEE. HIGH SHEAR CONTINUES TO SUPPORT THE POTENTIAL FOR ISOLATED TORNADOES...WITH VERY HEAVY RAINFALL. FLOODING IS LIKELY TO OCCUR. THE REMNANTS OF KATRINA ARE EXPECTED TO MOVE NORTH OF MIDDLE TENNESSEE TUESDAY NIGHT...ENDING THE THREAT OF HAZARDOUS WEATHER ACROSS MIDDLE TENNESSEE. RIVERS WILL REMAIN HIGH INTO MID WEEK...WITH SOME RIVER FLOODING EXPECTED. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED INTO TUESDAY. GIRODO
In the hours before
Local storm report, Aug 29, 8:58 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
858 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TROPICAL STORM LAWRENCEBURG 35.25N 87.34W
08/29/2005 LAWRENCE TN EMERGENCY MNGR
TREE DOWN WATSON DRIVE AND NEAR IRON CITY
&&
MGIRODOSpecial weather statement, Aug 29, 9:12 PM CDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 912 PM CDT MON AUG 29 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-300900- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 912 PM CDT MON AUG 29 2005 ...INLAND TROPICAL STORM WARNING IS IN EFFECT FOR MIDDLE TENNESSEE FOR TONIGHT AND TUESDAY... EMERGENCY OFFICIALS IN LAWRENCE COUNTY HAVE REPORTED SEVERAL TREES BLOWN DOWN DUE TO HIGH WINDS. AS TROPICAL STORM KATRINA CONTINUES TO MOVE NORTHWARD INTO THE MIDSTATE WE EXPECT THE GROUNDS TO BECOME SATURATED WHICH WILL LIKELY CAUSE ADDITIONAL TREE DAMAGE IN MANY AREAS OVERNIGHT AND TOMORROW. THIS MAY ALSO CAUSE POWER PROBLEMS AS TREES AND LIMBS HIT POWER LINES AND CAUSE OUTAGES. WE EXPECT WINDS TO INCREASE TO 30 TO 45 MPH IN MANY AREAS BY DAYBREAK WITH HIGHER GUSTS POSSIBLE. RESIDENTS SHOULD SECURE ANY LOOSE OR EASILY MOVABLE OBJECTS ON THEIR HOMES OR PROPERTY. REPORT POWER PROBLEMS TO THE LOCAL POWER COMPANIES AND ANY TREES BLOCKING ROADS OR DAMAGING HOMES TO LOCAL LAW ENFORCEMENT OFFICIALS. JLM
Local storm report, Aug 29, 10:07 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 PM CDT MON AUG 29 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TROPICAL STORM WAYNESBORO 35.32N 87.76W
08/29/2005 WAYNE TN LAW ENFORCEMENT
SO REPORTS 5 TREES DOWN AROUND COUNTY
0957 PM TROPICAL STORM 8 W LINDEN 35.61N 87.99W
08/29/2005 PERRY TN LAW ENFORCEMENT
TREE DOWN
1002 PM TROPICAL STORM 9 S HOHENWALD 35.42N 87.56W
08/29/2005 LEWIS TN LAW ENFORCEMENT
SO REPORTS 1 SMALL TREE DOWN
&&
MGIRODONearby
Flash Flood Warnings in Tennessee, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.